Sunday, July 5, 2009

Not Something I'm Proud Of

I've gained 20 pounds since starting hormone replacement. Let me tell you this does not make me very happy...at all. I tried telling myself that it would "calm down", but I have been on an upward trend for months now and I don't see this changing anytime soon.

Since I can't tolerate Armour I have no idea what I'm supposed to do. Is this my true weight rather than the adrenal insufficient, dying weight I was before? Or is this just hypothyroid rearing its head!

This alone is making me extremely depressed and I'm probably going to have to buy new pants again. That's what the 3rd time now in 3 months? I scare the shit out of myself when I enter this zone because I see the anorexic me come back instantly. The anorexic me that caused all these health problems to begin with. I was a normal, healthy person before I went and starved myself yet here I am thinking that cutting my calories back even further is a good thing.

My heart rates have been up again. The florinef is not keeping them in check anymore, so I feel like nothing is better. Today was absolutely beautiful outside, but as soon as I stepped outside and went to look at my flowers---BAM 147 heart rate--You can't do anything when your heart is that high except gasp for air and look for the nearest place to sit down.

I am pissed off and not in a good mood.

3 comments:

imgeha said...

Dana - if it's any consolation I also put on about 6 kgs when I started on hormone replacement. Three of those came back off again once I got thyroid optimised, so do persevere with the Armour. Why can't you tolerate it? Have you tried T3 and T4 separately? I take a combination of Armour and extra T3.

The Florinef does not keep my orthostatic intolerance at bay either, although it definitely improves it. I now take 275mcg a day - quite a high dose. You may need to take more...

The orthostatic intolerance may well be due to other factors anyway. So far I have come across a methylation block and acetyl choline deficiency as likely causes in addition to adrenals. As it is likely that it is mercury caused, I am relying on chelation to sort it out. It is slowly improving, but that may also be the higher Florinef dose I am now taking.

I know how miserable you feel. I was also skinny and an exercise nut before all this happened. To go from that to not exactly fat but no longer reed thin as I was, and unable to do any exercise at all was a bitter blow, and still is five years down the line. With the perspective of age (I;m nearly 43)I believe that nothing is for ever, and the body can and will heal as far as it can. I also believe you can live the life you want again with time, but this might be a lesson to help you appreciate other people / things around you. Go with the flow (what choice do you have?) eat sensibly and things will balance out.

It's a shame we can't chat more easily - we have so much in common.

take care

Nicola

Sharon Hoehner said...

Have you ever tried coconut oil? Eat Fat Lose Fat by Sally Fallon talks about it. Many people lose weight on coconut oil. Eat a spoonful with a glass of warm water half an hour before a meal three times daily.

Birdlady said...

Hey Nicola!

On Armour I went insanely hyper. My temps were running into the 99's, I was having insomnia and my heart was even worse than it is now (if you can imagine that! LOL).

The Armour did something to me. It started all these problems with my heart again, so I am rather reluctant to try it again.

You are right, that is quite a bit of florinef you are on. WOW! That's almost 3 tabs right? Are you constantly battling low potassium levels? Did you slowly work your way up to this dose and how did you know you needed to raise?

I think I need to up my florinef, but am a little reluctant to do so.

I'm going to make a new email, so that people can get a hold of me. Stay tuned for that. I hate to give out my good email address because it will be spammed. lol

This week I am cutting out all snacks to see what happens with my weight.